Texas, 2017Flooding in Texas, October 1 to 15, 2017
October 1 to 15, 2017 · NWS CRP · 2 events in 2 counties and zones
Torrential rainfall fell across the western Brush Country from September 26th through the 28th. Generally, 5 to 10 inches of rain fell during the period with some areas over northern Webb County into eastern Dimmit County received from 15 to 20 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Torrential rainfall fell across the western Brush Country from September 26th through the 28th. Generally, 5 to 10 inches of rain fell during the period with some areas over northern Webb County into eastern Dimmit County received from 15 to 20 inches of rain. This caused major flooding on the Nueces River affecting portions of La Salle County during the last several days of September and continued through the first couple of days in October.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 30, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Sep 30, 11:22 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1222 AM CDT Sun Oct 1 2017
.DISCUSSION...
Note Aviation Discussion below corresponding to the 06z TAFs.
&&
.AVIATION...
Predominate VFR conditions expected during the TAF period.
Generally light surface wind, with directions N/E overnight/early
Sunday, becoming E/SE by late afternoon.
&&
.PREVIOUS DISCUSSION... /Issued 917 PM CDT Sat Sep 30 2017/
DISCUSSION...
The forecast monitor is showing green at all but some wind levels
(yellow) which will likely go green once the winds curtail a bit
more. Overll, since the forecast is doing fine, will not make any
changes at this time.
***PLEASE NOTE***
The NOAA Weather Radio for the Corpus Christi Transmitter, KHB41
at 162.550 MHz, is not providing the weather information at this
time. We have called the Electronics staff and they will determine
if a phone line has been cut/become inoperable, or if there is a
possible problem with the transmitter itself. Preliminary thoughts
is that it is a phone line, since the phone checks indicate no
input being received.
Until that time, the NOAA Weather Radio for Corpus Christi will
not be broadcasting until the problem is identified and corrected.
We apologize for any inconvenience.
PREVIOUS DISCUSSION... /Issued 622 PM CDT Sat Sep 30 2017/
DISCUSSION...
See AVIATION discussion for 00Z TAFs.
AVIATION...
Fairly uneventful for the terminals. Some mid and high clouds this
evening with E/NE winds diminishing and backing more to the north
overnight. Winds return to onshore during day first at KLRD then
farther east with the progression of the day, with some lower
clouds returning but still should be VFR through the 24 hour TAF
cycle.
PREVIOUS DISCUSSION... /Issued 338 PM CDT Sat Sep 30 2017/
SHORT TERM (Tonight through Sunday night)...
A few showers remain possible this afternoon near the seabreeze,
primarily over the southern parts of the area. Any convection that
develops should dissipate with the loss of daytime heating. Most
locations should remain dry though.
Flat upper level ridging will be situated across South Texas on
Sunday, leading to quiet weather over the area. Highs will range
from the upper 80s to lower 90s inland to middle 80s along the
immediate coast. No rainfall is expected.
LONG TERM (Monday through Saturday)...
Upper level ridging slides further to the eastern US as a deep trough
digs into the northern Rockies early next week. A deep plume of
Gulf moisture will push into the region, bringing precipitable water
values back up to 2.3 to 2.5 inches during the mid week. An
inverted surface/mid-level trough will move over the region,
bringing higher chances for showers and thunderstorms. Higher
chances will remain limited to the coastal and marine zones on
Monday and Monday night. Anticipate better coverage of convection
to spread further inland Tuesday through Wednesday as well as
greater moisture moves further west. Thursday into the weekend,
drier air will move into the region, with the upper level ridge
building back over the region, decreasing chances for rain into the
weekend.
Temperatures will be near seasonable during the days, though still
slightly on the warm side of normal overnight. However, any
prolonged convection that develops during the day may keep
temperatures on the cooler side.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 73 90 76 88 / 10 10 30 40 50
Victoria 90 71 89 75 87 / 10 10 40 30 50
Laredo 89 72 91 74 90 / 10 0 10 10 50
Alice 91 69 92 73 90 / 10 10 30 30 50
Rockport 88 78 90 79 89 / 10 10 40 40 50
Cotulla 89 70 91 73 89 / 10 0 10 20 50
Kingsville 91 70 92 74 90 / 10 10 30 40 50
Navy Corpus 87 79 89 79 89 / 10 10 30 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
WC/87...AVIATION
Hazardous weather outlook, Sep 30, 5:04 AM CST, 18 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
604 AM CDT Sat Sep 30 2017
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
604 AM CDT Sat Sep 30 2017
This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.
.DAY ONE...Today and Tonight
Isolated thunderstorms anticipated over portions of the southern
Coastal Bend this afternoon. Otherwise, no hazardous weather is
expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated to scattered thunderstorms will be possible from Monday
afternoon through Thursday with the highest chances Tuesday
through Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/95
Flood, Nueces
- When
- October 1, 12:00 AM CST to October 2, 12:00 PM CST
- Where
- Nueces County, 98.22 mi WNW of Agua Dulce to 100.96 mi WNW of Agua Dulce
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 28.468, -99.323
The Nueces River remained above major flood stage into the first couple of days of October. Farm to Market Road 3408 from I-35, Valley Wells Road, and the frontage road near mile marker 67 were flooded. Flooding also occurred on Dobie Road including in and around Highway 624.
Flood, McMullen
- When
- October 2, 12:00 AM CST to October 15, 12:00 PM CST
- Where
- McMullen County, 24.97 mi SSW of Tilden to 27.91 mi SSW of Tilden
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Other Federal Agency
- Coordinates
- 28.145, -98.770
The flood wave continued to produce major river flooding along the Nueces River as it moved downstream through McMullen County during the first couple of weeks of October. Roads near the river were flooded. Hunting cabins, pump jacks, tank batteries, and irrigation pumps were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, October 1, 2017$1.1 million · EF0 · 5 events
- Hail and Damaging Winds in Nebraska, October 1, 2017$210,000 · 1 in hail · 9 events
- Flash Flood and Hail in Nebraska, October 1, 2017$15,000 · 1.75 in hail · 14 events
- Flooding and Coastal Flood in Florida, October 1 to 5, 201719 events
- Drought in Montana, October 1 to 31, 201716 events
- Tornadoes and Hail in Kansas, October 1, 2017EF0 · 14 events
- Drought in Iowa, October 1 to 24, 201713 events
- Drought in South Dakota, October 1 to 31, 201713 events
- Winter Storm and Winter Weather in Colorado, October 1 to 2, 20179 events
- Drought in Hawaii, October 1 to 31, 20178 events
- Coastal Flood in New York, October 1 to 31, 20177 events
- Winter Storm and Hail in Colorado, October 1 to 2, 20170.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724024, 724031.